MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F; FEEDING AND DECOMPRESSION TUBES

BARD ACCESS SYSTEMS BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F; FEEDING AND DECOMPRESSION TUBES
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported by the patient that she had a g-tube placed on friday, (b)(6) 2017 to replace her prior peg tube.She states that the extension tube has a leak in it and it is leaking all over.She states it is leaking from the actual tube, not where the bag attaches to the tube, and not the opening.Patient would like the extension tube portion of the device replaced not the entire device.Patient was advised to contact physician.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak in the continuous feeding tube was confirmed, and the damage appeared to be supplier related.One 18fr x 90-degree continuous feeding tube was returned for investigation.A microscopic examination of the female vinyl connector revealed gap at the location of the injection molding gate.With a syringe fully inserted into the proximal end of the connector, the continuous feeding tube was flushed and pressurized with water, but no leaks were identified.The syringe tip was positioned distal to the gap at the injection molding gate and was sealing off the leak path.The syringe was partially removed, which revealed fluid leaking from the connector.The investigation findings were forwarded to the manufacturing facility for further review.11/16/2017: based on photo received, the complaint is confirmed.A gap is observed at the location of the injection molding gate.A supplier quality alert was issued to the supplier.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description

Brand Name
BARD BUTTON DEVICE CONTINUOUS FEEDING TUBE WITH 90° ADAPTER 18F
Common Device Name
FEEDING AND DECOMPRESSION TUBES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6960104
Report Number3006260740-2017-01853
Device Sequence Number1142510
Product Code KGC
UDI-Device Identifier00801741080821
UDI-Public(01)00801741080821
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K904779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number000256
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Event Location Home
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer10/27/2017
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date12/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR